Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


not a freak
May 31, 2002

I have a weird question,and I just can't bring myself to ask my doctor to his face.I am on antivirals with no viral load and 1000 cd4's. A few times a week I take a product called 5 system cleanse. It's a combination of herbs(not any of the ones reported to interfere will p.i.s)and natural fibre(apple pectin, psysillum etc)I've been using it for years and it never interfered with my meds.Also I don't take it anytime near my meds.Here's the thing, the morning after I take it I have a pretty large bowel movement(Makes me feel really good)and it is soft, but definately not diareaha, but there is an odor very similiar to ammonia.Sometimes it is really strong.What could this mean and should I be concerned? I have no g.i problems eat awesomely healthy, exercise and get plenty of rest. In fact If I didn't have appearance side affects,I wouldn't even know there was anything wrong with me.

Response from Dr. Henry

An ammonia-like smell in the stools if often due to gas producing bacteria which are generally not-pathogenic. Perhaps the supplement that you are taking as altered the gut flora. Without other symptoms I would't be concerned that it represents a serious threat to your health. KH



Previous
Dr. Henry: re facial swelling
Next
Lipoma-painless or not?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement